Alert archive / South Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 66, NWS Charleston, SC

June 19, 2013Berkeley County, Charleston County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 19, 2013, 2:36 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2013, 2:36 PM EDT (18:36 UTC)
Expired
Jun 19, 2013, 3:00 PM EDT
In force
24 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC

The radar

The Wilmington radar (KLTX), 144 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1260 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1260 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

220 
WUUS52 KCHS 191836
SVRCHS
SCC015-019-191900-
/O.NEW.KCHS.SV.W.0066.130619T1836Z-130619T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
236 PM EDT WED JUN 19 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 300 PM EDT

* AT 236 PM EDT...METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...
  NEAR AWENDAW...MOVING EAST AT 25 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  AWENDAW...MCCLELLANVILLE...LIGHTHOUSE ISLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3311 7929 3308 7934 3300 7936 3301 7943
      3300 7949 3301 7949 3303 7953 3300 7958
      3299 7958 3297 7955 3296 7957 3297 7956
      3299 7959 3295 7961 3300 7978 3314 7971
      3323 7946 3316 7936 3314 7927
TIME...MOT...LOC 1836Z 281DEG 22KT 3305 7967

$$
2 follow-up statements
385 
WWUS52 KCHS 191853
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
253 PM EDT WED JUN 19 2013

SCC015-191903-
/O.CAN.KCHS.SV.W.0066.000000T0000Z-130619T1900Z/
BERKELEY SC-
253 PM EDT WED JUN 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF BERKELEY COUNTY
HAS BEEN CANCELLED...

LAT...LON 3301 7969 3310 7963 3316 7947 3311 7929
      3308 7934 3300 7936 3301 7943 3300 7949
      3301 7949 3303 7953 3300 7958 3299 7958
      3297 7955 3296 7957 3297 7956 3299 7959
      3295 7961
TIME...MOT...LOC 1853Z 281DEG 22KT 3303 7955

$$

SCC019-191900-
/O.CON.KCHS.SV.W.0066.000000T0000Z-130619T1900Z/
CHARLESTON SC-
253 PM EDT WED JUN 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR PORTIONS OF CHARLESTON COUNTY...

AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR BUCK HALL...MOVING EAST AT 25
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
MCCLELLANVILLE...CAPE ISLAND...CAPE ROMAIN AND LIGHTHOUSE ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3301 7969 3310 7963 3316 7947 3311 7929
      3308 7934 3300 7936 3301 7943 3300 7949
      3301 7949 3303 7953 3300 7958 3299 7958
      3297 7955 3296 7957 3297 7956 3299 7959
      3295 7961
TIME...MOT...LOC 1853Z 281DEG 22KT 3303 7955

$$
747 
WWUS52 KCHS 191857
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
257 PM EDT WED JUN 19 2013

SCC019-191908-
/O.EXP.KCHS.SV.W.0066.000000T0000Z-130619T1900Z/
CHARLESTON SC-
257 PM EDT WED JUN 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF CHARLESTON COUNTY
WILL EXPIRE AT 300 PM EDT...

AT 258 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3301 7969 3310 7963 3316 7947 3311 7929
      3308 7934 3300 7936 3301 7943 3300 7949
      3301 7949 3303 7953 3300 7958 3299 7958
      3297 7955 3296 7957 3297 7956 3299 7959
      3295 7961
TIME...MOT...LOC 1858Z 281DEG 22KT 3302 7951

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:58 PM EDT, 38 minutes earlier.

Area forecast discussion, Jun 19, 1:58 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
158 PM EDT WED JUN 19 2013

.SYNOPSIS...
A COLD FRONT WILL SLOWLY PROGRESS THROUGH THE REGION LATE TODAY
AND TONIGHT. THE FRONT WILL STALL JUST SOUTH OF THE AREA THURSDAY
AND LINGER THROUGH SATURDAY...AS HIGH PRESSURE BUILDS FROM THE
NORTH. THE CENTER OF HIGH PRESSURE WILL THEN SLIP INTO THE
ATLANTIC EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EARLY THIS AFTERNOON...SHOWERS AND THUNDERSTORMS ARE BEGINNING TO
DEVELOP ACROSS THE REGION AND THERE ARE NO CHANGES TO THE PREVIOUS
FORECAST THINKING.

LATE THIS MORNING...RADAR IMAGERY SHOWS THE FIRST SHOWERS STARTING
TO DEVELOP ACROSS THE REGION. OVERALL...NO NOTEWORTHY CHANGES TO
THE PREVIOUS FORECAST THINKING AS THE FORECAST AREA STILL LOOKS TO
BE IN A GOOD SET UP FOR THE DEVELOPMENT OF NUMEROUS SHOWERS AND
THUNDERSTORMS. MORNING UPPER AIR ANALYSIS SHOWS A WELL DEFINED 70+
KNOT 300 MB JET OVER THE NORTHEAST THAT EXTENDS BACK TO THE
SOUTHWEST ACROSS MUCH OF EASTERN VIRGINIA. THIS PLACES THE AREA IN
THE RIGHT ENTRANCE REGION WHICH SHOULD PROVIDE AMPLE UPPER LEVEL
SUPPORT IN THE FORM OF DIVERGENCE ALOFT. AT 500 MB A BROAD TROUGH
AXIS REMAINS TO THE WEST WITH SHORTWAVE ENERGY PROGGED TO APPROACH
THROUGH THE AFTERNOON. FINALLY...AT THE SURFACE A WEST-SOUTHWEST
TO EAST-NORTHEAST COLD FRONT IS DRAPED JUST NORTH OF THE FORECAST
AREA AND IS LOOSELY DEFINED ALONG THE NORTHERN EXTENT OF THE 70
DEGREE DEWPOINT GRADIENT. THIS FRONT SHOWS UP PRETTY WELL ON
VISIBLE SATELLITE IMAGERY AS MARKED BY MORE CONVECTIVE LOOKING
CLOUDS EXTENDING FROM EASTERN NORTH CAROLINA TO LOUISIANA. ALL
THESE FACTORS WILL COME TOGETHER AND RESULT IN NUMEROUS COVERAGE
OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING...WHICH
SHOULD START DEVELOPING QUICKLY AROUND NOON. GIVEN THE REALLY HIGH
LOW LEVEL THICKNESSES AND THE FACT THAT TEMPS STARTED OFF THE DAY
IN THE UPPER 70S TO NEAR 80...IT WILL NOT TAKE LONG FOR TEMPS TO
REACH THEIR HIGHS IN THE UPPER 80S. THE DEGREE OF LOW AND MID
LEVEL FLOW IS AROUND 20-25 KNOTS FROM THE WEST AND
SOUTHWEST...WHICH WILL KEEP STORMS MOVING ROUGHLY PARALLEL TO THE
ORIENTATION OF THE FRONT. PWATS ARE QUITE HIGH...IN EXCESS OF 2
INCHES. GIVEN THE AMOUNT OF AMBIENT MOISTURE AND LACK OF MID LEVEL
DRY AIR...THE OVERALL SEVERE THREAT IS PRETTY LOW. HOWEVER...WE
CAN/T RULE OUT A WET MICROBURST WITH BOUNDARY INTERACTIONS. THE
MAIN THREAT CONTINUES TO BE LOCALLY EXCESSIVE RAINFALL DUE TO THE
HIGH PWATS...OVERALL COVERAGE OF STORMS...AND WET ANTECEDENT
CONDITIONS. WILL MAINTAIN THE CURRENT HWO WORDING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
THE FRONT SHOULD CONTINUE TO SAG THROUGH THE FORECAST AREA TONIGHT
WITH WEAK WIND SHIFTS IN A LIGHT PRES FIELD. DEEP CONVECTION SHOULD
DIMINISH THIS EVENING BUT MAY LINGER A BIT LONGER IS SE GEORGIA WHERE
A WEAK SURFACE WAVE IS FORECAST TO MOVE OFF THE COAST AFTER MIDNIGHT.
WE LOWERED POPS OVER INLAND AREAS OF SOUTH CAROLINA TO SLIGHT CHANCE
LATER TONIGHT AND MAINTAINED A CHANCE POPS ALL NIGHT ALONG COASTAL
SE GEORGIA.

THURSDAY AND FRIDAY...THE DESCENDING FRONT WILL STALL NEAR THE
FLORIDA/GEORGIA BORDER LATE IN THE WEEK...AS IT BECOMES PARALLEL TO
WEAK FLOW ALOFT. ALTHOUGH SURFACE HIGH PRESSURE WILL STEADILY BUILD
FROM THE NORTH AT THE SAME TIME...WAVES OF LOW PRESSURE DEVELOPING
ALONG THE MEANDERING FRONT WILL LIKELY KEEP IT IN PLACE. THE SURFACE
PATTERN WILL EVENTUALLY TAKE THE SHAPE OF AN INLAND WEDGE AND
COASTAL TROUGH TYPE SCENARIO. AS A RESULT...THE FAVORED AREAS FOR
DAYTIME CONVECTIVE COVERAGE WILL BE ALONG THE COAST AND ACROSS
SOUTHEAST GEORGIA COUNTIES CLOSEST TO THE LINGERING BOUNDARY AND
COASTAL TROUGH. PRECIPITATION POTENTIAL WILL THEN SHIFT INTO THE
NEARSHORE WATERS EACH NIGHT...WHERE BEST CONVERGENCE AND INSTABILITY
WILL BE FOUND AFTER SUNSET. THERE REMAINS SOME UNCERTAINTY REGARDING
DETAILS IN THUNDERSTORM CHANCES BOTH THURSDAY AND FRIDAY...AS
COVERAGE WILL BE HIGHLY DEPENDENT ON THE EXACT LOCATION/TRACK OF
SURFACE WAVES AND THEIR ABILITY TO PULL THE FRONT CLOSER/FARTHER
FROM THE FORECAST AREA. THUS PREFER TO CAP POPS IN THE 30 PERCENT
RANGE THROUGH FRIDAY...HIGHEST SOUTH AND EAST. HIGH TEMPERATURES
COULD TREND A DEGREE OR TWO BELOW SEASONAL NORMALS CONSIDERING
NORTHEAST FLOW IN THE INLAND WEDGE PATTERN. EXPECT TEMPERATURES TO
PEAK IN THE MID TO UPPER 80S AWAY FROM THE LOCALLY COOLER COASTLINE.

SATURDAY...THE GFS AND ECMWF SOLUTIONS DIVERGE FURTHER INTO THE
WEEKEND REGARDING THE POTENTIAL FOR THE COASTAL TROUGH TO SHIFT
INLAND AND SUPPORT HIGHER RAIN CHANCES ON SATURDAY. THE MORE
AGGRESSIVE GFS SUGGESTS BETTER SHOWER/THUNDERSTORM COVERAGE...A
RESULT OF THE TROUGH MOVING OVER LAND AREAS AS WEAK SHORTWAVE
ENERGY TRACKS NORTH THROUGH THE FORECAST AREA. WILL COMPROMISE
BETWEEN THE TWO SOLUTIONS BY CONTINUING TO CAP RAIN POTENTIAL
AROUND 30 PERCENT...WHILE INCLUDING THE MAJORITY OF THE FORECAST
AREA WITHIN THESE SOLID CHANCES POPS. A MORE EAST/SOUTHEAST FLOW
WITHIN THIS TRANSITIONING SURFACE PATTERN WILL ALLOW TEMPERATURES
TO GENERALLY WARM A DEGREE OR TWO...REACHING THE UPPER 80S INLAND.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE INLAND WEDGE/COASTAL TROUGH PATTERN WILL TRANSITION ON
SUNDAY...AS THE TROUGH DAMPENS AND/OR MOVES INLAND WHILE THE
CENTER OF HIGH PRESSURE SETTLES OVER THE ATLANTIC. THE FORECAST
AREA WILL THEN REMAIN ALONG THE WESTERN PERIPHERY OF THE ATLANTIC
HIGH PRESSURE INTO EARLY NEXT WEEK...WITH A WEAK INLAND SURFACE
TROUGH DEVELOPING TOWARD THE MID WEEK PERIOD. HAVE INDICATED A
MORE SEASONAL CONVECTIVE SCENARIO....WITH THUNDERSTORMS GENERALLY
DEVELOPING ALONG AND INLAND OF THE SEABREEZE EACH
AFTERNOON...DIMINISHING IN COVERAGE AND/OR RE-DEVELOPING OVER THE
WATERS EACH NIGHT. 500 MB HEIGHTS PEAK EARLY NEXT WEEK...EVIDENCE
THAT THE INITIALLY WEAK UPPER LEVEL PATTERN WILL TRANSITION INTO
BROAD RIDGING ALOFT. AS A RESULT...EXPECT A GRADUAL WARMING TREND
THROUGH THE PERIOD. HIGH TEMPERATURES AROUND 90 DEGREES AWAY FROM
THE COASTLINE SUNDAY WILL INCREASE INTO THE LOWER 90S MONDAY
THROUGH WEDNESDAY.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
THE BIGGEST IMMEDIATE CONCERN IS THE POSSIBILITY OF DIRECT
IMPACTS FROM THUNDERSTORMS AT THE TERMINALS. AT
KCHS...THUNDERSTORMS ARE CURRENTLY AFFECTING AREAS WELL NORTH OF
THE AIRFIELD...BUT THIS BROKEN LINE OF STORMS IS EXPECTED TO SINK
SOUTHWARD WITH A COLD FRONT THROUGH THE EVENING. I HAVE ADJUSTED
THE TIMING FOR TSRA TO BE 19Z-22Z. AT KSAV...CURRENT STORMS TO THE
SOUTH WILL REMAIN THERE AND IT WILL TAKE A BIT LONGER FOR STORMS
TO THE NORTH TO GET INTO THE VICINITY. I HAVE HIGHLIGHTED 20Z-23Z
FOR TEMPO TSRA. HEAVY RAIN REDUCING VISIBILITIES IS THE BIGGEST
CONCERN...THOUGH GUSTY WINDS COULD BE POSSIBLE.

OVERNIGHT...CURRENT INDICATIONS ARE THAT RESTRICTED CEILINGS WILL
DEVELOP ALONG AND IMMEDIATELY BEHIND THE SOUTHWARD SINKING FRONT.
SREF PROBABILITIES ARE HIGHEST AT KCHS AND WILL START EARLIER THAN
AT KSAV. I HAVE TAKEN BOTH SITES TO MVFR...AND ALLOWED CEILINGS TO
STICK AROUND INTO THE MID MORNING HOURS.

EXTENDED AVIATION...MVFR CIGS/VSBYS POSSIBLE THROUGH THE PERIOD
WITHIN ISOLATED TO SCATTERED SHOWERS AND/OR THUNDERSTORMS.

&&

.MARINE...
TODAY...SEAS WILL BEGIN A SLOW DIMINISHING TREND AS WIND WAVE
SUBSIDES. THE MAIN THREAT TO MARINERS LATER TODAY MAY BE STRONG
TSTMS ADVANCING OFF THE COAST...PARTICULARLY IN SOUTH CAROLINA.
THESE STORMS COULD PRODUCE LOCALLY LOW VSBYS IN HEAVY RAIN AND
DEADLY LIGHTNING STRIKES.

THURSDAY THROUGH SUNDAY...NORTHEAST FLOW WILL PREVAIL THURSDAY AND
FRIDAY...AS THE MARINE ZONES BECOME LOCATED BETWEEN INLAND HIGH
PRESSURE AND A DEVELOPING COASTAL TROUGH. WIND SPEEDS COULD INCREASE
TO 15 TO 20 KT AT TIMES WITHIN A MODERATE PRESSURE GRADIENT...YET
CONDITIONS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA. THE SURFACE HIGH WILL SLIP INTO THE ATLANTIC OVER THE
WEEKEND...WHILE THE COASTAL TROUGH EITHER DAMPENS OR MOVES ONSHORE.
WINDS WILL DIMINISH SLIGHTLY AND VEER MORE EAST/SOUTHEAST SATURDAY
AND SUNDAY ACCORDINGLY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...BSH
SHORT TERM...WMS
LONG TERM...WMS
AVIATION...BSH
MARINE...WMS
Hazardous weather outlook, Jun 19, 4:27 AM EDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
427 AM EDT WED JUN 19 2013

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-200830-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
427 AM EDT WED JUN 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAINFALL...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO DEVELOP ACROSS THE AREA TODAY IN ADVANCE OF A COLD
FRONT. STRONGER THUNDERSTORMS WILL PRODUCE HEAVY DOWNPOURS. WET
SOILS CONDITIONS ARE IN PLACE LIMITING RUNOFF IN MANY AREAS...THUS
MINOR FLOODING OF LOW LYING AREAS WILL OCCUR WHERE HEAVIER RAINS
FALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-200830-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
427 AM EDT WED JUN 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS...SCATTERED TO NUMEROUS STORMS ARE EXPECTED TO
MOVE INTO THE WATERS LATER TODAY AND THIS EVENING WITH A CHANCE
FOR HAZARDOUS WEATHER CONDITIONS FROM DEADLY LIGHTING STRIKES...
POOR VISIBILITIES IN HEAVY RAIN...AND LOCALLY GUSTY WINDS AND
HIGHER SEAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ374-200830-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
427 AM EDT WED JUN 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 19, 1:00 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
100 PM EDT WED JUN 19 2013

SCZ045-191745-
INLAND BERKELEY-
100 PM EDT WED JUN 19 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 145 PM EDT...

AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CROSS CROSS ROADS...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CROSS CROSS ROADS...CROSS...CHICORA...MURRAYSVILLE...NORTHERN LAKE
MOULTRIE...SOUTHERN LAKE MOULTRIE...PINEVILLE...JUDGE TOWN...BONNEAU
BEACH...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3308 7985 3327 8036 3328 8035 3327 8031
      3330 8026 3338 8025 3339 8023 3345 8022
      3345 8017 3346 8017 3345 8015 3347 8014
      3348 8016 3351 8012 3350 7997 3344 7987
      3339 7983 3337 7981 3338 7978 3332 7974
TIME...MOT...LOC 1701Z 270DEG 18KT 3335 8014
Special weather statement, Jun 19, 2:02 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
202 PM EDT WED JUN 19 2013

SCZ044-045-191900-
DORCHESTER-INLAND BERKELEY-
202 PM EDT WED JUN 19 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES THROUGH 300 PM EDT...

AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GIANT...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ROSINVILLE...INDIAN FIELD...GIANT...HARLEYVILLE...FRANCIS BEIDLER
FOREST...SPRING HILL...EBENEZER...SANDRIDGE...PRINGLETOWN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FUNNEL CLOUDS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3341 8001 3311 8004 3317 8059 3323 8070
      3333 8051 3332 8049 3328 8048 3326 8043
      3327 8039 3326 8036 3328 8035 3327 8031
      3330 8026 3335 8024 3338 8025 3340 8022
TIME...MOT...LOC 1802Z 268DEG 17KT 3324 8047
Special weather statement, Jun 19, 2:06 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
206 PM EDT WED JUN 19 2013

SCZ045-050-052-191900-
CHARLESTON-INLAND BERKELEY-TIDAL BERKELEY-
206 PM EDT WED JUN 19 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...BERKELEY
AND GEORGETOWN COUNTIES THROUGH 300 PM EDT...

AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR NEW HOPE...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
RICHMOND...CORDESVILLE...NEW HOPE...HUGER...FAREWELL CORNER...
BEUFORDTOWN...SMITH...THOMAS CORNER...JAMESTOWN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FUNNEL CLOUDS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3308 7934 3300 7936 3301 7943 3300 7949
      3303 7953 3302 7955 3299 7954 3302 7955
      3300 7958 3311 8004 3341 8002 3341 7985
      3338 7978 3332 7974 3327 7956 3324 7949
      3325 7948 3318 7939 3313 7927
TIME...MOT...LOC 1807Z 282DEG 15KT 3310 7983

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:24 AM EDTSpecial Marine WarningCHS2 hr
Jun 19, 1:00 PM EDTSpecial Weather StatementCHSBerkeley45 min
Jun 19, 1:24 PM EDTSpecial Marine WarningCHS2 hr
Jun 19, 1:51 PM EDTSpecial Marine WarningCHS114 min
Jun 19, 2:02 PM EDTSpecial Weather StatementCHSDorchester58 min
Jun 19, 2:06 PM EDTSpecial Weather StatementCHSBerkeley54 min
Jun 19, 2:51 PM EDTSpecial Weather StatementCHSAllendale39 min
Jun 19, 2:57 PM EDTSpecial Weather StatementCHSCharleston63 min
Jun 19, 3:41 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester109 min
Jun 19, 4:01 PM EDTSpecial Weather StatementCHSHampton29 min
Jun 19, 4:09 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper66 min
Jun 19, 4:19 PM EDTFlash Flood WarningCHSCharleston4 hr
Jun 19, 4:40 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester50 min
Jun 19, 5:00 PM EDTSevere Thunderstorm WarningCHSBeaufort45 min
Jun 19, 5:09 PM EDTSpecial Marine WarningCHS96 min
Jun 19, 5:59 PM EDTSpecial Marine WarningCHS2 hr
Jun 19, 6:25 PM EDTSpecial Weather StatementCHSHampton, Jasper65 min
Jun 19, 6:51 PM EDTAreal Flood AdvisoryCHSBeaufort, Jasper114 min
Jun 19, 6:51 PM EDTSpecial Marine WarningCHS84 min
Jun 19, 7:01 PM EDTSpecial Marine WarningCHS119 min
Jun 19, 7:12 PM EDTFlash Flood WarningCHSBeaufort, Jasper2 hr

Nearby

Severe Thunderstorm Warnings in South Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.